question-icon

7 year old girl ate 400 mg of ibuprofen .

default
Posted on Sat, 12 Jan 2019
Question: 7 year old girl ate 400 mg of ibuprofen. Is there any risk?
doctor
Answered by Dr. Pradeep Kumar (53 minutes later)
Brief Answer:
Don't worry, observe for symptoms

Detailed Answer:
Hi

Thanks for asking on this platform

I have gone through the query and do understand your concern.

The usual dose of ibuprofen is 10 mg/kg/dose and maximum 40 mg/kg/day.
The toxic dose is very high that is more than 100 mg/kg.

I don't get overly worried if the child is otherwise active as the toxic dose is very high. Give plenty of fluid for early clearance through the kidney.

Although chances are less still I would request you to observe for any abnormal symptoms like stomach upset, Nausea, vomiting, rashes, irritability etc and if you notice any please consult your paediatrician.

I hope this helps.
Please let me know if you have any more questions.
Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Pradeep Kumar

Pediatrician, Cardiology

Practicing since :2006

Answered : 2004 Questions

premium_optimized

The User accepted the expert's answer

Share on
7 year old girl ate 400 mg of ibuprofen .

Brief Answer: Don't worry, observe for symptoms Detailed Answer: Hi Thanks for asking on this platform I have gone through the query and do understand your concern. The usual dose of ibuprofen is 10 mg/kg/dose and maximum 40 mg/kg/day. The toxic dose is very high that is more than 100 mg/kg. I don't get overly worried if the child is otherwise active as the toxic dose is very high. Give plenty of fluid for early clearance through the kidney. Although chances are less still I would request you to observe for any abnormal symptoms like stomach upset, Nausea, vomiting, rashes, irritability etc and if you notice any please consult your paediatrician. I hope this helps. Please let me know if you have any more questions. Regards